Hi I am scheduled for a TT with lipo on my calves, inner knees and thighs in 5 days and my post-op instructions include heprin(spelled wrong) in the recovery room and an asprin a day for 3 weeks. It looks to me as if all drs want people to avoid it, just wondering if this is typical?
Normal Protocol To Recommend Asprin After TT Surgery?
Doctor Answers 8
Aspirin after tummy tuck
Heparin (correct spelling) or aspirin after surgery is typically prescribed to prevent the formation of blood clots in the large veins of the legs which could in rare circumstances travel to the lung, which is called a pulmonary embolus. This problem, which is rare could be fatal.
I tell my patients to avoid aspirin and a number of other medications which can increase the chance of bleeding during surgery. Walking around after surgery is something I encourage all patients to do after surgery especially after a tummy tuck or liposuction on the legs. We also use compression stockings during surgery to encourage circulation while patients are under anesthesia.
Check with your surgeon to make sure of his or her intent.
Thank you for your question and best of luck.
Have a question? Ask a doctor
Aspirin after tummy tuck for risk reduction?
Your surgeon is probably recommending these medications to reduce the risk of clots forming in your legs. It is important to avoid aspirin before surgery but some surgeons do recommend it for a period of time after surgery for the above reason. I hope this clarifies. You may want to return to see your surgeon to ask specifically.
Post tummy tuck medications
Unfortunately, there is precious little that is typical in Plastic Surgery. Personally I do not feel that post op aspirin is routine post op tummy tuck with liposuction. When questions develop like this, it is best to discuss them with your surgeon who is has evaluated you with an understanding of your medical nuances and developed a plan for you. Good luck
You might also like...
Aspirin after a Tummy Tuck and Liposuction
It sounds like your surgeon is recommending these medications to reduce the risk of blood clots after surgery. Heparin is commonly used for this but Aspirin is less commonly used. You don't want to take the Aspirin BEFORE surgery as it may make you bleed more. But if your surgeon is satisfied with surgery and you are not having any bleeding problems, then it may be reasonable to start the Aspirin.
Aspirin after tummy tuck
Tummy Tuck & Aspirin
Abdominoplasties or tummy tucks have a higher incidence of DVT and pulmonary emboli than most other plastic surgical procedures. This is the reason your plastic surgeon asked that you take aspirin post-op. Some surgeons do this routinely and others do only in higher risk patients.
Aspirin post abdominoplasty
I normally avoid aspirin both before and after surgery. Your surgeon is concerned about thromboembolic or clot issues, which can be serious. Aspirin effects are not reversible, whereas heparin is. Your history of medical problems, and your situation may have increased your surgeons concern, and therefore is recommending this protocol.
Protocol after Tummy Tuck?
Thank you for the question.
You will find that in the field of plastic surgery there is a lot of variability in how individual practitioners do things. In other words, every surgeon may have a different “protocol”.
It sounds like your plastic surgeon is trying to help you avoid thromboembolic complications; it would be hard for me to critique his plan without knowing your full history/situation/ exact medications/doses etc.
I would suggest that you communicate your question/concern with him/her.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.